Parents say Walgreens mistakenly injected them and their two kids with the Covid-19 vaccine instead of flu shot

Joshua and Alexandra Price say they and their two children were mistakenly given the Covid-19 vaccine instead of a flu shot a week ago at their local pharmacy -- and they are now dealing with some adverse symptoms.

(CNN) - Joshua and Alexandra Price say they and their two children were mistakenly given the Covid-19 vaccine instead of a flu shot a week ago at their local pharmacy -- and they are now dealing with some adverse symptoms.

The Prices took their 4- and 5-year-olds to the Walgreens in Evansville, Indiana, on October 4 for their yearly shots. About 90 minutes later the pharmacist called saying they had made a mistake. The entire family had been injected with adult doses of the Covid-19 vaccine.

"When they called us and told us that they had made a mistake and had given us the wrong shot, I was just in shock," Alexandra Price said. "All I could say to them was, 'What does this mean for my kids?'"

Although Alexandra and Joshua, already fully vaccinated since last April, were concerned for themselves, they were more worried about Sophia, 5 and Lukas, 4.

"Lukas started feeling sick before we even got home from Walgreens," Alexandra said.

"He was feeling yucky, lethargic, and already had begun a fever," Joshua added.

The Pfizer/BioNTech vaccine is approved for people age 16 and older and has an emergency use authorization for people ages 12 to 15. Pfizer said in a tweet on October 7 that it had submitted a formal request for emergency use authorization for a smaller dosage of vaccine for children ages 5 to 11 to the Food and Drug Administration.

"They will probably do OK," said Dr. Peter Hotez, dean of the National School of Tropical Medicine at Baylor College of Medicine. "The difference is they got a three times higher dose of a vaccine than is being tested in clinical trials."

"It is concerning they got a higher dose, and they have to be monitored, but they should do really well," Hotez said. "There is a lot of data out there now in 5-year-olds and older."

He added that Alexandra and Joshua's extra dose of the vaccine is similar to receiving a booster shot.

After requesting that Walgreens give them proof of vaccination so that the family could show medical professionals what they were given in the case of an emergency, the Prices say Walgreens hesitated. "They wanted to get their legal department involved and did not want to give us those cards, so we got our own attorney," Alexandra said.

Joshua explained that the cards were important proof for the doctors if the children continued to get sick. He said Walgreens gave them their cards the next day.

Walgreens' spokesperson Kris Lathan released a statement to CNN saying that due to privacy laws, it could not comment on a specific event.

"Generally speaking, know that such instances are rare and Walgreens takes these matters very seriously," the statement said. "In the event of any error, our first concern is always our patients' well-being. Our multi-step vaccination procedure includes several safety checks to minimize the chance of human error and we have reviewed this process with our pharmacy staff in order to prevent such occurrences."

Walgreens did not comment on how a vaccine mix-up could have occurred.

Symptoms did worsen for Sophia and Lukas, and the Prices took their children to see a cardiologist.

"The children have experienced a number of adverse effects since receiving the Pfizer COVID-19 vaccine. Fever, body aches, cough, headaches, and nausea are among the symptoms the children are experiencing," according to a statement released by the Prices' attorney, Dan Tuley. "The 4- and 5-year-old are also under treatment of a pediatric cardiologist for tachycardia and elevated blood pressure, respectively."

After a follow-up appointment Tuesday, Alexandra said that Lucas has improved but Sophia has worsened. "Her blood pressure is in the 98th percentile and she continues to have no energy."

Alexandra and Joshua themselves continue to slowly recover from symptoms that set in shortly after the vaccination. Those symptoms include high blood pressure, fevers, chest pain, and headaches.

"It's been well over a week and I still have high blood pressure and chest pain," Joshua said. He said that he is being monitored by his doctor for the blood pressure and chest pains.

CNN tried contacting Pfizer for comment but did not hear back.

The-CNN-Wire

™ & © 2021 Cable News Network, Inc., a WarnerMedia Company. All rights reserved.

Recommended for you

(11) comments

Wellduh

Whoops, nothing to see here folks.

Florida_Bound

NO way it was accidental. Pfizer "clot shots" have completely different storage requirements than typical flu shots

Dan7543

Clot shots? Do you have any evidence that says the vaccine causes clots? And the percentage of people that develop clots because of the shot?

noturdaddy

Dan...we know you wont believe anything other than what a TV tells you.. but..

Revised Fact Sheets: FDA Warns of Increased Risk of Myocarditis and Pericarditis after Pfizer and Moderna Vaccines

June 28, 2021

On June 25, 2021, the FDA announced revisions to the patient and provider fact sheets for the Pfizer-BioNTech and Moderna COVID-19 vaccines regarding the suggested increased risks of myocarditis (inflammation of the heart muscle) and pericarditis (inflammation of the tissue surrounding the heart) following vaccination.1

For each vaccine, the Fact Sheet for Healthcare Providers Administering Vaccine (Vaccination Providers) has been revised to include a warning about myocarditis and pericarditis and the Fact Sheet for Recipients and Caregivers has been revised to include information about myocarditis and pericarditis.

Verdad

The Covid-19 infection can also trigger myocarditis in younger people with a separate US research team showing this happened at a rate of about 450 cases per million infections among 12 to 17-year-olds during the first 12 months of the pandemic.

This compares to 77 cases of myocarditis for every one million males between 12 and 17 after an mRNA vaccine dose, meaning Covid poses a higher risk than the vaccine.

Verdad

https://www.independent.co.uk/news/health/covid-vaccine-side-effect-myocarditis-b1936880.html

noturdaddy

please get at least 10 more shots... then we wont have to listen to your dribble anymore.

Verdad

Covid — not vaccination — presents biggest blood clot risk, large study finds. https://www.cnbc.com/2021/08/27/covid-not-vaccinations-presents-biggest-blood-clot-risk-study.html

Brian C. Duffy

SOL

Florida_Bound

I call them Branch COVIDians. Their whole world revolves around masks, clot shots and their lord and savior Tony Fauci

Brian C. Duffy

"tdaddy" has left the building. Who's next?

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.